Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Shreveport, LA

June 8, 2007Upshur County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 8, 2007, 6:10 PM CDT for Upshur County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2007, 6:10 PM CDT (23:10 UTC)
Expired
Jun 8, 2007, 9:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Upshur County, TX

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3702 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 082311
FFWSHV
TXC459-090200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UPSHUR COUNTY IN NORTHEAST TEXAS...

* UNTIL 900 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  OVER 3 INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF CENTRAL AND
  SOUTHERN UPSHUR COUNTY. FLASH FLOODING FROM THE RAIN IS LIKELY.

* LOCATIONS IN THE WARNING AREA INCLUDE THOSE AREAS BETWEEN 
  EAST MOUNTAIN...GILMER...AND BIG SANDY.

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3268 9485 3259 9485 3256 9492 3256 9496
      3254 9498 3254 9504 3256 9505 3268 9506

$$

17
1 follow-up statement
000 
WGUS74 KSHV 090106
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 PM CDT FRI JUN 8 2007

TXC459-090114-
UPSHUR TX-
804 PM CDT FRI JUN 8 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR UPSHUR COUNTY...

HEAVY RAINFALL PRODUCING THUNDERSTORMS HAVE MOVED OUT OF UPSHUR 
COUNTY.  NO ADDITIONAL FLOODING PROBLEMS ARE EXPECTED.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3268 9485 3259 9485 3256 9492 3256 9496
      3254 9498 3254 9504 3256 9505 3268 9506

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:34 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 8, 3:34 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT FRI JUN 8 2007

.DISCUSSION...
FRONT CURRENTLY NEAR A HOPE...TEXARKANA...MINEOLA LINE AND IS
VISIBLE ON SATELLITE PICS. MOST OF THE CURRENT CONVECTION IS AHEAD
OF THE ACTUAL FRONTAL BOUNDARY...IN AN AREA OF HIGHEST INSTABILITY.
CANNOT RULE ADDITIONAL DEVELOPMENT ALONG FRONT LATER THIS AFTERNOON
INTO THE EVENING HOURS...AS THE BOUNDARY SHIFTS SOUTHEAST...BUT
AFTER MIDNIGHT THE CONVECTION SHOULD BECOME ISOLATED.  SEVERE
WEATHER A POSSIBILITY...BUT DO NOT THINK IT WILL BE WIDESPREAD
ENOUGH TO MENTION IN ZONES. UPPER LEVEL SHEAR IS WEAK...AND
ATMOSPHERE IS SOMEWHAT WARM FOR HAIL. HOWEVER DOWNBURST ARE A
POSSIBILITY.

FRONT EXPECTED TO STALL ACROSS THE MIDDLE OF THE CWA...AND BECOME
DIFFUSE SATURDAY. NGM ACTUALLY SEEMED TO HAVE THE BEST WIND GRIDS
AND FRONTAL POSITION THROUGH SATURDAY THEN USED GFS AND MODIFIED
WIND SPEEDS SOME.

AFTER TONIGHT...HIGH PRESSURE BEGINS TO TAKE HOLD OF THE REGION...
AND CENTERS ITSELF OVER EAST TEXAS INTO THE MIDDLE OF NEXT WEEK...
AND PERHAPS LONGER. ANY RAINFALL WILL BE SPARSE AND LIMITED TO
AFTERNOON AND VERY EARLY EVENING HOURS. TEMPS WILL BE ON A SLOW
CLIMB. MOS NUMBERS LOOKED TOO LOW FOR THE SYNOPTIC PATTERN...
SO ADJUSTED UP FOR MOST DAYS.

&&

.AVIATION...
VFR CEILINGS OR SCATTERED LOW CLOUDS WILL CONTINUE OVER THE TAF
SITES THROUGH 09/10Z. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
NORTH PART OF THE AREA THIS AFTERNOON AND EARLY IN THE EVENING...AND
MAY MAY AFFECT THE SHV...MLU...AND ELD TAF SITES. A WEAK COLD FRONT
WILL SINK SOUTH INTO THE FOUR STATE AREA TONIGHT. LOW CLOUDS MAY
CAUSE MVFR CIGS AGAIN LATE TONIGHT AND SATURDAY MORNING...MAINLY IN
THE LFK TAF AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  94  73  96 /  30  20  20  20
MLU  74  93  72  95 /  30  30  20  20
DEQ  65  90  68  92 /  20  20  20  20
TXK  71  93  71  94 /  20  20  20  20
ELD  71  92  70  94 /  30  20  20  20
TYR  71  92  72  95 /  30  20  20  20
GGG  72  93  71  95 /  30  20  20  20
LFK  73  93  73  95 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/03

...CORRECTED TYPO IN FIRST PARAGRAPH... DAB
Hazardous weather outlook, Jun 8, 12:00 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 8 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS
THIS AFTERNOON AND POSSIBLY NORTHWEST LOUISIANA THIS EVENING.
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONTAL BOUNDARY.
WITH AFTERNOON HEATING LEADING TO INCREASED INSTABILITY...LOOK FOR A
FEW STRONG TO SEVERE THUNDERSTORMS. DAMAGING WIND IS THE MAIN SEVERE
WEATHER RISK...BUT SOME LARGE HAIL IS POSSIBLE. AREA OF CONCERN IS
GENERALLY ALONG INTERSTATE 30...SOUTHWARD TO NEAR LUFKIN AND TOLEDO
BEND. IN LOUISIANA...FROM TOLEDO BEND...NORTHEAST TO NEAR MONROE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER EXPECTED SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON INTO THE EARLY EVENING HOURS.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:39 PM CDTSevere Thunderstorm WarningSHVPanola66 min
Jun 8, 4:27 PM CDTSevere Thunderstorm WarningSHVMarion48 min
Jun 8, 5:06 PM CDTSevere Thunderstorm WarningSHVCherokee39 min
Jun 8, 5:26 PM CDTSevere Thunderstorm WarningSHVUpshur49 min
Jun 8, 5:42 PM CDTSevere Thunderstorm WarningSHVGregg48 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.